Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 70, NWS Grand Forks, ND

July 16, 2011Grand Forks County, Traill County, North Dakota; Norman County, Polk County, Minnesota

NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 16, 2011, 11:56 AM CDT for Grand Forks County, Traill County, North Dakota; Norman County, Polk County, Minnesota. It was in force for 39 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 16, 2011, 11:56 AM CDT (16:56 UTC)
Expired
Jul 16, 2011, 12:35 PM CDT
In force
39 min
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Norman County, MN, Polk County, MN, Grand Forks County, ND, Traill County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 39 km from the middle of the area, began a volume at 16:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 16, 12:00 PM CDTTSTM WND DMG2 S Thompson, NDSEVERAL LARGE 3 TO 5 INCH DIAMETER TREE BRANCHES WERE BROKEN DOWN. LARGE PORTIONS OF SMALL GRAIN AND CORN CROPS WERE LODGED BY THE WINDS ACROSS NORTHEAST MICHIGAN AND NORTHERN AMERICUS TOWNSHIPS.
Jul 16, 12:10 PM CDTHAIL 0.888 Ese Thompson, NDVERY HEAVY RAINS AND STRONG WINDS WERE ACCOMPANIED BY AN A FEW DIME TO NICKEL SIZED HAIL.
Jul 16, 12:15 PM CDTTSTM WND DMG2 Sse Bygland, MNA FEW LARGE 3 TO 5 INCH TREE BRANCHES WERE BROKEN DOWN AND AREA SMALL GRAIN AND CORN CORPS WERE PARTIALLY LODGED ACROSS SOUTHERN BYGLAND TOWNSHIP.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 4.9 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2011-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1350 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2011-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1350 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
563 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

066 
WUUS53 KFGF 161656
SVRFGF
MNC107-119-NDC035-097-161800-
/O.NEW.KFGF.SV.W.0070.110716T1656Z-110716T1800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1156 AM CDT SAT JUL 16 2011

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN NORMAN COUNTY IN NORTHWEST MINNESOTA...
  SOUTHWESTERN POLK COUNTY IN NORTHWEST MINNESOTA...
  SOUTHEASTERN GRAND FORKS COUNTY IN NORTHEAST NORTH DAKOTA...
  NORTHERN TRAILL COUNTY IN SOUTHEAST NORTH DAKOTA...

* UNTIL 100 PM CDT

* AT 1151 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 70 MPH. THE STORM WAS LOCATED 3 MILES SOUTH OF HOLMES...OR 20
  MILES SOUTHWEST OF GRAND FORKS...MOVING TO THE EAST AT 35 MPH. ALSO
  PENNY SIZE HAIL MAY ACCOMPANY THE DAMAGING WINDS.

  AT 1140 AM CDT...REPORT OF TREES BLOWN DOWN IN NORTHWOOD.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  THOMPSON...REYNOLDS AND BUXTON AROUND 1210 PM CDT.
  CUMMINGS AROUND 1220 PM CDT.
  MALLORY AND BYGLAND AROUND 1235 PM CDT.
  CALEDONIA AROUND 1240 PM CDT.

THEREAFTER SOME OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM
INCLUDE DAVIDSON...SHELLY...ELDRED AND CROOKSTON.

FOR MOTORISTS ON INTERSTATE 29...THE SEVERE THUNDERSTORM WILL BE
BETWEEN...MILE MARKERS 115 AND 132 AROUND 1220 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

&&

LAT...LON 4791 9655 4742 9646 4746 9737 4783 9747
TIME...MOT...LOC 1655Z 270DEG 21KT 4768 9728
WIND...HAIL 70MPH 0.75IN

$$

JK
3 follow-up statements
651 
WWUS53 KFGF 161719
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1219 PM CDT SAT JUL 16 2011

MNC107-161729-
/O.CAN.KFGF.SV.W.0070.000000T0000Z-110716T1800Z/
NORMAN MN-
1219 PM CDT SAT JUL 16 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN NORMAN COUNTY IN
NORTHWEST MINNESOTA IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED.

LAT...LON 4750 9691 4786 9712 4791 9655 4750 9647
TIME...MOT...LOC 1719Z 259DEG 53KT 4776 9660

$$

MNC119-NDC035-097-161800-
/O.CON.KFGF.SV.W.0070.000000T0000Z-110716T1800Z/
GRAND FORKS ND-TRAILL ND-POLK MN-
1219 PM CDT SAT JUL 16 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
POLK COUNTY IN NORTHWEST MINNESOTA...AND SOUTHEASTERN GRAND FORKS
COUNTY IN NORTHEAST NORTH DAKOTA...AND NORTHEASTERN TRAILL COUNTY IN
SOUTHEAST NORTH DAKOTA UNTIL 100 PM CDT...

AT 1214 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THE STORM WAS LOCATED 5 MILES WEST OF CROOKSTON...OR 20 
MILES SOUTHEAST OF GRAND FORKS...MOVING TO THE EAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN TRAILL...SOUTHEASTERN GRAND FORKS AND SOUTHWESTERN POLK
COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

&&

LAT...LON 4750 9691 4786 9712 4791 9655 4750 9647
TIME...MOT...LOC 1719Z 259DEG 53KT 4776 9660

$$

JK
498 
WWUS53 KFGF 161729
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1229 PM CDT SAT JUL 16 2011

NDC035-097-161738-
/O.CAN.KFGF.SV.W.0070.000000T0000Z-110716T1800Z/
GRAND FORKS ND-TRAILL ND-
1229 PM CDT SAT JUL 16 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GRAND FORKS
COUNTY IN NORTHEAST NORTH DAKOTA...AND NORTHEASTERN TRAILL COUNTY IN
SOUTHEAST NORTH DAKOTA IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4750 9685 4751 9684 4753 9687 4753 9685
      4761 9685 4764 9689 4766 9688 4770 9692
      4777 9694 4778 9697 4787 9700 4791 9655
      4750 9647
TIME...MOT...LOC 1728Z 267DEG 37KT 4779 9662

$$

MNC119-161800-
/O.CON.KFGF.SV.W.0070.000000T0000Z-110716T1800Z/
POLK MN-
1229 PM CDT SAT JUL 16 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
POLK COUNTY IN NORTHWEST MINNESOTA UNTIL 100 PM CDT...

AT 1224 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THE STORM WAS LOCATED 4 MILES WEST OF CROOKSTON...OR 20
MILES SOUTHEAST OF GRAND FORKS...MOVING TO THE EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
CROOKSTON...BELTRAMI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

&&

LAT...LON 4750 9685 4751 9684 4753 9687 4753 9685
      4761 9685 4764 9689 4766 9688 4770 9692
      4777 9694 4778 9697 4787 9700 4791 9655
      4750 9647
TIME...MOT...LOC 1728Z 267DEG 37KT 4779 9662

$$

JK
927 
WWUS53 KFGF 161735
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1235 PM CDT SAT JUL 16 2011

MNC119-161745-
/O.CAN.KFGF.SV.W.0070.000000T0000Z-110716T1800Z/
POLK MN-
1235 PM CDT SAT JUL 16 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN POLK COUNTY IN
NORTHWEST MINNESOTA IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 4750 9685 4751 9684 4753 9687 4753 9685
      4761 9685 4764 9689 4766 9688 4770 9692
      4777 9694 4778 9697 4787 9700 4791 9655
      4750 9647
TIME...MOT...LOC 1735Z 267DEG 37KT 4779 9651

$$

JK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 10:38 AM CDT, 1 hour 18 minutes earlier.

Area forecast discussion, Jul 16, 10:38 AM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GRAND FORKS ND
1038 AM CDT SAT JUL 16 2011

.DISCUSSION...
DENSE FOG HAS PRETTY MUCH THINNED OUT FOR MOST AREAS BUT SOME
PATCHY FOG STILL REMAINS. HAVE SUCH WEAK SFC FLOW AND AMPLE
MOISTURE SO IT WILL BE SLOW TO COMPLETELY DISSIPATE. OTHERWISE
WATCHING AN AREA OF SHOWERS/TSTMS BETWEEN KDVL AND COOPERSTOWN
MOVING TO THE EAST. NOTHING HAS BEEN SEVERE IN OUR FA AS OF YET
BUT EXPECT SOME HEAVY DOWNPOURS WITH THEM. NOT SURE HOW FAR EAST
THESE WILL GET OR IF THEY WILL HOLD TOGETHER TOO MUCH LONGER. FOR
NOW KEPT WITH THE IDEA THAT THEY WILL FALL APART BY THE TIME THEY
GET JUST EAST OF THE RED RIVER...BUT WILL MONITOR TO SEE IF PCPN
CHANCES WILL HAVE TO BE ADDED FURTHER EAST. LOTS OF CLOUDS MAY PUT
A CRIMP IN OUR HIGH TEMP FORECAST BUT WILL SEE HOW THINGS PROGRESS
BY EARLY AFTERNOON.

&&

.AVIATION...
CONDITIONS SHOULD RETURN TO VFR BY MID MORNING AND REMAIN THAT
WAY THROUGH THE REST OF THE TAF PERIOD. CONVECTION WILL BE
POSSIBLE AGAIN IN THE LATE AFTERNOON AND OVERNIGHT ALONG THE
INTERNATIONAL BORDER...BUT CHANCES ARE TOO LOW AT THE TAF SITES TO
WARRANT A MENTION FOR NOW.

&&

.PREV DISCUSSION... /ISSUED 348 AM CDT SAT JUL 16 2011/

SHORT TERM...

CONVECTION CHANCES AND HEAT HEADLINES WILL BE THE PRIMARY FORECAST
HEADACHES FOR THE PERIOD.

UPPER RIDGE WILL CONTINUE TO SIT OVER THE CENTRAL PLAINS...AND
VARIOUS SHORTWAVE TROUGHS WILL RIDE OVER THE TOP OF IT INTO THE
NORTHERN PLAINS. ONE SUCH SHORTWAVE IS SEEN ON WV ALONG THE MT/ND
BORDER...AND SEVERAL THUNDERSTORMS COMPLEXES HAVE BEEN MAKING
THERE WAY ACROSS THE WESTERN AND CENTRAL PORTIONS OF THE STATE.
WHILE THE CONVECTION HAS BEEN WEAKENING AND PROBABLY WILL NOT BE
SEVERE AS IT ENTERS THE NORTHWESTERN CWA LATER THIS MORNING...IT
DOES SEEM LIKE THERE WILL BE A GOOD CHANCE FOR AT LEAST SOME RAIN
IN THE DEVILS LAKE AREA THIS MORNING. WILL DO A LAST MINUTE LOOK
AT RADAR BEFORE UPDATING POPS FOR THE MORNING HOURS.

AFTER A BREAK DURING THE LATE MORNING AND AFTERNOON...THE QUESTION
IS IF WE WILL GET ANY CONVECTIVE REDEVELOPMENT IN OUR NORTHERN
COUNTIES ON THE EDGE OF THE CAP. SOUTHERN COUNTIES HAVE 700MB
TEMPS IN THE 14-15 C RANGE AND SHOULD STAY DRY...BUT THE AREA NEAR
THE INTERNATIONAL BORDER IS COOLER AT THE MID LEVELS. CAPE VALUES
GET UP ABOVE 3000 J/KG...AND BULK SHEAR IS AROUND 50-60 KTS BY
THIS EVENING IN THAT AREA AS THE NAM AND GFS BOTH HAVE A DECENT
500MB JET STREAK GOING THROUGH SOUTHERN MANITOBA. THINK THAT SOME
SEVERE IS POSSIBLE ALTHOUGH WITH THE CAP NOT CERTAIN HOW
WIDESPREAD. WILL MENTION IN THE HWO BUT KEEP OUT OF THE GRIDS FOR
NOW.

ANY STORMS THAT FIRE ALONG THE INTERNATIONAL BORDER THIS EVENING
WILL MOVE OVER THE TOP OF THE RIDGE INTO NORTHERN MINNESOTA
OVERNIGHT. MODELS ARE ALL IN DECENT AGREEMENT ON DEVELOPING A SFC
LOW OVER NORTHWESTERN SD AND EXTENDING A FRONTAL BOUNDARY NEAR THE
ND BORDER...ALTHOUGH THERE ARE VARIATIONS ON THE EXACT PLACEMENT.
ALL THE MODELS BREAK OUT SOME PRECIP NEAR THE FRONT SUNDAY
AFTERNOON AND EVENING. 700MB TEMPS ARE STILL PRETTY WARM SO
UNCERTAIN HOW WIDESPREAD CONVECTION WILL BE. STILL...THE NAM HAS
A BAND WHERE CIN IS MINIMIZED NEAR THE FRONT...AND THERE IS THE
POSSIBILITY OF ANOTHER SHORTWAVE MOVING OVER THE TOP OF THE RIDGE
AND SETTING SOMETHING OFF. WILL BRING LOW POPS FURTHER SOUTH
SUNDAY AFTERNOON AND NIGHT. WILL CONTINUE TO KEEP MONDAY DRY FOR
NOW AS 700MB TEMPS GET UP TO AROUND 16 C AND HEIGHTS RISE.

THERE WILL CONTINUE TO BE PLENTY OF MOISTURE AT THE SFC WITH
DEWPOINTS IN THE 70S ACROSS A GOOD PORTION OF THE AREA. SOME OF
THE MODELS MAY HAVE 80 BUT THAT SEEMS OVERDONE. TEMPS WILL GET UP
INTO THE 90S...AND THE HOT AND MUGGY CONDITIONS WILL BE ONGOING
FOR SEVERAL DAYS ACROSS THE AREA. BROUGHT THE WARNING A BIT
FURTHER NORTH TO GRAND FORKS. THE NORTHERN COUNTIES ARE A BIT MORE
UNCERTAIN. SOMETIMES THEY ARE BELOW 100 FOR HEAT INDEX...AND OTHER
DAYS THEY ARE APPROACHING WARNING CRITERIA. HOWEVER...GIVEN THAT
HEAT INDEX VALUES WILL BE HIGH FOR 4 DAYS OR MORE...WENT AHEAD AND
ISSUED A HEAT ADVISORY FOR NOW AND WILL MONITOR IN CASE SOME
COUNTIES NEED TO BE UPGRADED TO A WARNING.

LONG TERM...

THE HOT WEATHER SHOULD CONTINUE THROUGH THE MIDDLE OF THE WEEK, BUT
THEN A COLD FRONT LOOKS LIKE IT WILL BEGIN TO BRING RELIEF LATE
WEDNESDAY. THE MODELS ARE IN REASONABLE AGREEMENT DURING THE PERIOD,
HINTING AT STORMS WITH THE PASSAGE OF THE COLD FRONT WEDNESDAY AND
WEDNESDAY NIGHT. MAKING A BOLD CALL FOR TUESDAY POPS THAT FLIES IN
THE FACE OF THE AGREEABLE MODEL GUIDANCE INDICATING STORMS TUESDAY
ACROSS THE EASTERN FA. THINK CAPPING FROM THE HOT AIR MASS COULD
MAKE THAT CONVECTION DIFFICULT TO REALIZE, SO DECIDED TO FORECAST
DRY WEATHER FOR NOW. SUBSEQUENT SHIFTS WILL NEED TO REEVALUATE
TUESDAY'S POTENTIAL FOR SHOWERS AND STORMS.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...EXCESSIVE HEAT WARNING UNTIL 1 AM CDT WEDNESDAY FOR NDZ024-
     026>030-038-039-049-052-053.

     HEAT ADVISORY UNTIL 1 AM CDT WEDNESDAY FOR NDZ006>008-014>016-
     054.

MN...EXCESSIVE HEAT WARNING UNTIL 1 AM CDT WEDNESDAY FOR MNZ001>003-
     014-015-022>024-027>032-040.

     HEAT ADVISORY UNTIL 1 AM CDT WEDNESDAY FOR MNZ004>009-013-016-
     017.

&&

GODON
Hazardous weather outlook, Jul 16, 5:57 AM CDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
557 AM CDT SAT JUL 16 2011

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-171100-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-
GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
WESTERN WALSH-
557 AM CDT SAT JUL 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING...WITH THE HIGHEST PROBABILITIES NEAR THE
INTERNATIONAL BORDER. MOIST...UNSTABLE AIR WILL CONTINUE TO POUR
INTO THE NORTHERN PLAINS. WHILE HOT TEMPERATURES ALOFT WILL KEEP
THUNDERSTORM DEVELOPMENT FROM BECOMING WIDESPREAD...ANY STORMS
THAT DEVELOP COULD BECOME SEVERE DUE TO STRONG WINDS IN THE UPPER
LEVELS OF THE ATMOSPHERE. HAIL AND DAMAGING WINDS WILL BE THE
PRIMARY THREAT...ALTHOUGH AN ISOLATED TORNADO IS NOT OUT OF THE
QUESTION.

THE HUMID CONDITIONS AND TEMPERATURES REACHING THE 90S WILL ALLOW
HEAT INDEX VALUES TO CLIMB ABOVE 100 OR EVEN 105 DEGREES ACROSS A
LARGE PORTION OF THE FORECAST AREA. EXCESSIVE HEAT WARNINGS AND
HEAT ADVISORIES ARE IN EFFECT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS ON SUNDAY AFTERNOON AND
EVENING...WITH SOME HAIL AND DAMAGING WINDS POSSIBLE.

THE HUMID CONDITIONS AND TEMPERATURES REACHING THE 90S WILL ALLOW
HEAT INDEX VALUES TO CLIMB ABOVE 100 OR EVEN DEGREES ACROSS A
LARGE PORTION OF THE FORECAST AREA. EXCESSIVE HEAT WARNINGS AND
HEAT ADVISORIES ARE IN EFFECT THROUGH TUESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED NORTH OF THE HIGHWAY 200
CORRIDOR.

JR

In the hours before

Special weather statement, Jul 16, 10:50 AM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1050 AM CDT SAT JUL 16 2011

NDZ026>030-161645-
GRAND FORKS ND-GRIGGS ND-NELSON ND-STEELE ND-TRAILL ND-
1050 AM CDT SAT JUL 16 2011

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME WESTERN TRAILL...NORTHERN
STEELE...SOUTHERN NELSON...NORTHERN GRIGGS AND SOUTHWESTERN GRAND
FORKS COUNTIES UNTIL 1145 AM CDT...

AT 1047 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A THUNDERSTORM 8 MILES NORTHWEST OF COOPERSTOWN...OR 44 MILES NORTH
OF VALLEY CITY...MOVING TO THE EAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THE STORM...ALONG WITH EXTREMELY HEAVY RAIN.

THE STORM WILL BE NEAR...
MCVILLE AROUND 1055 AM CDT.
KLOTEN AROUND 1100 AM CDT.
ANETA AROUND 1105 AM CDT.
SHARON AROUND 1110 AM CDT.

BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

JK

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 4:11 AM CDTHeat AdvisoryFGFBenson, Cavalier, Pembina, Ramsey, Towner, Walsh4 days
Jul 16, 6:49 AM CDTDense Fog AdvisoryFGFBarnes, Cass, Grand Forks, Griggs, Pembina, Ransom and 5 more3 hr
Jul 16, 11:01 AM CDTSevere Thunderstorm WarningFGFGrand Forks, Griggs, Nelson, Steele, Traill59 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2011Severe Thunderstorm Warnings in Minnesota, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.